Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Northern Indiana

August 8, 20114 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 8, 2011, 8:45 PM EDT for 4 counties in Indiana. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 8:45 PM EDT (00:45 UTC)
Expired
Aug 8, 2011, 9:45 PM EDT
In force
60 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Cass County, IN, Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:50 PM EDTTSTM WND GST 542 W Bunker Hill, IN
Aug 8, 8:52 PM EDTTSTM WND GST 502 Nw Miami, INAT INTERSECTION OF US31 AND 900 S...PEA SIZED HAIL ALSO REPORTED
Aug 8, 9:11 PM EDTTSTM WND GST 60North Grove, INESTIMATED 50 TO 60 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS53 KIWX 090045
SVRIWX
INC017-053-103-169-090145-
/O.NEW.KIWX.SV.W.0191.110809T0045Z-110809T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 945 PM EDT

* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS SEVERE
  STORM WAS LOCATED NEAR GRISSOM AFB...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BUNKER HILL AND PERU...
  SWEETSER AND SWAYZEE...
  LA FONTAINE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MIAMI...
BENNETTS SWITCH...FLORA...SANTA FE...PEORIA...AMBOY...SOMERSET...
MIER...JALAPA AND HERBST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PING PONG BALL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH...ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4051 8587 4058 8587 4057 8609 4062 8626
      4078 8620 4069 8566 4048 8575
TIME...MOT...LOC 0045Z 288DEG 21KT 4068 8615
WIND...HAIL 70MPH 1.50IN

$$
4 follow-up statements
967 
WWUS53 KIWX 090100
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 PM EDT MON AUG 8 2011

INC017-090109-
/O.CAN.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
CASS IN-
900 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IN
NORTH CENTRAL INDIANA IS CANCELLED...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4059 8616 4073 8610 4066 8568 4048 8575
      4051 8587 4058 8587 4057 8609
TIME...MOT...LOC 0059Z 288DEG 21KT 4065 8605

$$

INC053-103-169-090145-
/O.CON.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
WABASH IN-MIAMI IN-GRANT IN-
900 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN GRANT...SOUTHERN MIAMI AND SOUTHWESTERN WABASH
COUNTIES...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR BUNKER HILL...OR ABOUT 4 MILES EAST OF GRISSOM AFB...AND
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SWAYZEE...
  SWEETSER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SANTA
FE...AMBOY...SOMERSET...MIER...JALAPA AND HERBST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4059 8616 4073 8610 4066 8568 4048 8575
      4051 8587 4058 8587 4057 8609
TIME...MOT...LOC 0059Z 288DEG 21KT 4065 8605
WIND...HAIL 60MPH 1.00IN

$$
863 
WWUS53 KIWX 090115
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT MON AUG 8 2011

INC169-090123-
/O.CAN.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
WABASH IN-
915 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WABASH COUNTY IS
CANCELLED...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4051 8587 4058 8587 4057 8603 4063 8603
      4067 8600 4067 8595 4066 8594 4066 8587
      4066 8568 4048 8575
TIME...MOT...LOC 0113Z 288DEG 21KT 4062 8595

$$

INC053-103-090145-
/O.CON.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
MIAMI IN-GRANT IN-
915 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN GRANT AND SOUTHEASTERN MIAMI COUNTIES...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 11 MILES WEST OF SWEETSER...OR ABOUT 10 MILES EAST OF GRISSOM
AFB...AND MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SWAYZEE...
  SWEETSER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MIER...
JALAPA AND HERBST.

AT 850 PM EDT...A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED TWO 
MILES WEST OF BUNKER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4051 8587 4058 8587 4057 8603 4063 8603
      4067 8600 4067 8595 4066 8594 4066 8587
      4066 8568 4048 8575
TIME...MOT...LOC 0113Z 288DEG 21KT 4062 8595
WIND...HAIL 60MPH 1.00IN

$$
922 
WWUS53 KIWX 090131
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT MON AUG 8 2011

INC103-090141-
/O.CAN.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
MIAMI IN-
931 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI COUNTY IS
CANCELLED...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4051 8587 4058 8587 4061 8585 4062 8585
      4066 8584 4066 8568 4048 8575
TIME...MOT...LOC 0131Z 288DEG 21KT 4059 8582

$$

INC053-090145-
/O.CON.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
GRANT IN-
931 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN GRANT COUNTY...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES NORTHWEST OF
SWEETSER...OR ABOUT 9 MILES WEST OF MARION...AND MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  SWEETSER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JALAPA
AND HERBST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4051 8587 4058 8587 4061 8585 4062 8585
      4066 8584 4066 8568 4048 8575
TIME...MOT...LOC 0131Z 288DEG 21KT 4059 8582
WIND...HAIL 60MPH <.50IN

$$
343 
WWUS53 KIWX 090138
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT MON AUG 8 2011

INC053-090148-
/O.EXP.KIWX.SV.W.0191.000000T0000Z-110809T0145Z/
GRANT IN-
938 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL
EXPIRE AT 945 PM EDT...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4051 8587 4058 8587 4061 8585 4062 8585
      4066 8584 4066 8568 4048 8575
TIME...MOT...LOC 0138Z 288DEG 21KT 4058 8577

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:44 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 8, 7:44 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT MON AUG 8 2011

.AVIATION...
00Z TAFS...CONVECTIVELY ENHANCED VORT MAX APPROACHING THE AREA FROM
NORTHERN ILLINOIS WILL RESULT IN HIGH LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS AFFECTING TERMINALS THIS EVENING...AND POSSIBLY
LINGERING INTO THE OVERNIGHT HOURS. WHILE SOME DOWNWARD TREND IN
THUNDER IS POSSIBLE WITH SUNSET...DYNAMICS OF THIS COMPACT
DISTURBANCE AND AMPLE DEEP LAYER SHEAR SUGGEST SOME MAINTENANCE OF
ORGANIZED CONVECTION INTO NORTHERN INDIANA THIS EVENING AND HAVE
ADDED TEMPO THUNDER IN THE 00Z TO 03Z TIME PERIOD FOR KSBN...AND
IN THE 01Z TO 04Z TIMEFRAME FOR KFWA. SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF SOME STRONGER WIND GUSTS INTO THE 30 TO 40 KNOT
RANGE BUT WILL HOLD OFF ON MENTION FOR NOW DUE TO LOW CONFIDENCE
AND THE FACT STRONGEST INSTABILITY AXIS LIES JUST WEST OF
TERMINALS. DID ADD SOME IFR CONDITIONS IN ASSOCIATION WITH HEAVIER
RAIN AT KSBN THIS EVENING...WITH A POSSIBILITY OF BRIEF IFR
CONDITIONS AT KFWA LATER THIS EVENING. A STRONGER VORT MAX
TRACKING ACROSS SOUTHERN ONTARIO WILL DRAG A COOL FRONT ACROSS THE
AREA TOMORROW AFTERNOON. AFTER SOME MORNING MVFR CONDITION...SOME
DESTABILIZATION EXPECTED AGAIN FOR THE AFTERNOON AHEAD OF THE
FRONT...BUT UNCERTAINTIES IN REGARDS TO COVERAGE OF DEVELOPMENT
ALONG THE FRONT SUGGEST KEEPING CONDITIONS DRY FOR TUESDAY AT THIS
TIME. WINDS SHOULD BE SOMEWHAT GUSTY AHEAD AND BEHIND THE
FRONT...WITH DIRECTIONS LIKELY VEERING MORE NORTHWEST LATE IN THE
PERIOD WITH FRONTAL PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 438 PM EDT MON AUG 8 2011/

SHORT TERM...
FAIRLY VIGOROUS SW THAT DVLPD OUT OF CONVN LAST NIGHT ACRS THE NE
SANDHILLS NOW INTO NE IA W/COMMENSURATE UPTICK NOTED THERE TIMED
W/INCREASINGLY UNSTABLE BNDRY LYR. XPC FURTHER UPSCALE DVLPMNT
THROUGH THIS AFTN AS THIS CLUSTER WORKS EWD AND AS SUCH GIVEN
CONCURRENT 12Z MODEL TRENDS BROKE CONSIDERABLY HIGHER W/POPS
OVERNIGHT. OTHERWISE LARGER SCALE NRN STREAM SW TROUGH DIGGING ESE
OUT OF SRN MB WILL CROSS LK SP TUE MORNING. LAGGING CDFNTL BNDRY
STILL PROGGED TO DROP THROUGH CWA TUE AFTN/EVE YET LL THETA-E
EROSION IN WAKE OF SYS OVERNIGHT YIELDS CONSIDERABLE UNCERTAINTY TO
TIMING AND EXTENT OF POTENTIAL CONV COVERAGE TUE AFTN. WILL HOLD
CLOSE TO PRIOR GUIDANCE IN LIGHT OF NOTHING TOO COMPELLING SEEN IN
MODEL LAND.

OTHERWISE CONSIDERABLY COOLER AND DRIER AIR FOLLOWS AS RIDGE BLDS
EWD OUT OF THE CNTRL PLAINS THROUGH LATE WEEK.

LONG TERM...

WEDNESDAY THROUGH MONDAY

SETTLING NORTHERN STREAM WILL OFFER MUCH COOLER AND DRIER AIR INTO
THE REGION THROUGH THUR...WITH A RATHER STRONG IMPULSE EXPECTED INTO
THE REGION BY SAT. SFC RIDGE IN PLACE WILL SUPPORT CALM DRY WEATHER
THROUGH FRIDAY...AND AGAIN SUN-MON. A STRONG SOUTHERN CANADIAN
DISTURBANCE /PHASED WITH THE HUDSON BAY NEGATIVE HEIGHT ANOMALY/
WILL SUPPORT LONG TRAJECTORY NORTHERLY FLOW WITH SIG CAA AND HEIGHT
FALLS INTO THE NE CONUS. ADDITIONALLY...ANOTHER ROUND OF NE PAC
TROUGHING WILL SUPPORT HEIGHT RISES OVER THE WESTERN CONUS...WITH
RETROGRESSION OF THE STAUNCH CENTRAL CONUS RIDGE...SUPPORTING
ANOTHER ROUND OF HEIGHT FALLS INTO THE EASTERN CONUS THIS
WEEKEND...AS ANOTHER STRONG IMPULSE ADVECTS ACROSS THE NORTHERN
CONUS. FORECAST DETAILS BECOME MORE SKETCHY BEYOND DAY 7 GIVEN
THE ADDED COMPLICATION OF TYPHOON REMNANT ASSIMILATION INTO THE FLOW
ONGOING OVER THE NW PAC...WHICH COLD POTENTIALLY LEAD TO A PERIOD OF
BLOCKING GIVEN THE STRENGTHENING OF THE NE PAC UPPER
TROUGH...POTENTIALLY SUPPORTING A PROLONGED PERIOD OF COOLER WEATHER
INTO THE GREAT LAKES. HAVE CONTINUED TO FAVOR THE ECMWF...ALTHOUGH
MODEL/ENSEMBLE FORECAST DIFFERENCES REMAIN SMALL THROUGH THE PERIOD.

WED-THUR...SFC RIDGE WILL RESIDE OVER THE REGION WITH DEEP LAYER
NORTHERLY FLOW. NEGATIVE THETA-E ADV PROCESS WILL BE ENHANCED BY
LONG FETCH NORTHERLY FLOW OVER LK MI...PER SOLENOIDAL LAKE
BREEZE...SUPPORTING SUBSIDENT DRY SINK FLOW INTO THE AREA WITH
DEWPOINT FALLS INTO THE 40S POSSIBLE. CLEAR SKIES WILL SUPPORT AMPLE
INSOLATION WITH SUPERADIABATS EXPECTED. DEEP MIXING TO H85
EXPECTED...ALTHOUGH COOL THERMS WILL SUPPORT HIGHS ONLY IN THE 70S.
STRONG RADIATIONAL COOLING WITH DEWPOINTS IN THE 50S WILL ALLOW T
FALLS INTO THE 50S WED NIGHT...AND LIKELY THUR NIGHT AT MANY
LOCATIONS.

FRI-SAT...LL FLOW WILL VEER SOUTHERLY AND SUPPORT MOISTURE RISES
INTO THE AREA...WITH BACKING FLOW ALOFT. BACKING FLOW ALOFT WILL
ALLOW THETA-E ADV...WITH INCREASING CLOUDS AND ELEVATED CONVECTION
CHANCES FRIDAY NIGHT AS A WARM FRONT AND MOISTURE RIDGE BUILD INTO
THE REGION AHEAD OF THE EXPECTED NORTHERN STREAM IMPULSE. TIMING OF
THIS FEATURE STILL MUCH UNCERTAIN AND WILL LIKELY VARY IN FUTURE
MODEL RUNS...WITH THE CURRENT TREND BEING SLOWER. HAVE REATTAINED
30 POP MENTION FOR WAA PRECIP FRIDAY NIGHT...WITH COLD FRONT
PASSAGE EXPECTED SAT. GIVEN TIMING TRENDS COINCIDENT WITH DIURNAL
HEATING...EASTERN AREAS WILL HAVE THE HIGHEST PRECIP CHANCES ATTM.
ADJUSTED POPS UP THERE. WARMER MORE HUMID CONDITIONS EXPECTED BOTH
DAYS.

SUN-MON...DRIER/COOLER WEATHER PREFERRED ATTM GIVEN TRENDS FOR LOWER
MID LEVEL HEIGHTS AND NORTHWEST FLOW AND CONCERNS ON A STRONGER
HUDSON BAY VORTEX INFLUENCE. DRY FORECAST PREFERRED ATTM GIVEN THE
PERIOD AND FLOW PATTERN.

AVIATION...
LTL OF CONSEQUENCE NR TERM W/WK SFC RIDGING IN PLACE. HWVR POTENT SW
TROUGH OVR SRN MB WILL DIG EWD TWD NRN LK SP BY 12Z TUE. TRAILING
SFC TROUGH TRAILING SWD INTO IA WILL SHIFT EWD THROUGH TONIGHT. XPC
DVLPG CONVN ALG THE MS RVR OVR ERN IA/NW IL WILL CONT TO GROW
UPSCALE THIS AFTN AND PUSH INTO THE AREA LTR THIS EVENING. CAN NOT
RULE OUT ADDNL DOWNSTREAM DVLPMNT WITHIN DVLPG LL RTN FLW LT THIS
AFTN YET LEFT OUT IN 18Z ISSUANCE GIVEN CONFLICTING HIGHRES SIGNALS
ON EWD TIMING. BTR CHCS RELEGATED TO UPSCALE DVLPMNT OF UPSTREAM
COMPLEX AND ADDED AS SUCH IN THIS ISSUANCE. IN ADDN...A PD OF MVFR
VSBY RESTRICTION PSBL LT PENDING CONV EVOLUTION OVERNIGHT AND CLD
TRENDS BUT QUITE UNCERTAIN AND LEFT OUT FOR THE TIME BEING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION...MARSILI
Hazardous weather outlook, Aug 8, 4:58 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT MON AUG 8 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-092100-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A
LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT
OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS
THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AND THEN AGAIN
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY
RAINFALL TONIGHT WILL ALSO BE GREATLY APPRECIATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-092100-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A
LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT
OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS
THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASED RISK OF RIP CURRENTS TUESDAY AFTERNOON INTO
WEDNESDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS
BOATING CONDITIONS TUESDAY NIGHT INTO WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 8, 6:51 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT MON AUG 8 2011

INZ020-082330-
WHITE IN-
651 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITE COUNTY...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONON...OR 10 MILES SOUTHEAST OF
RENSSELAER...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONON...
  INDIANA BEACH...
  SITKA...BUFFALO AND NORWAY...
  HEADLEE...
  BELL CENTER...

LAT...LON 4084 8703 4084 8699 4087 8699 4087 8698
      4090 8698 4091 8659 4075 8661 4080 8704
TIME...MOT...LOC 2251Z 274DEG 21KT 4086 8696
Local storm report, Aug 8, 8:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     FUNNEL CLOUD     3 N BURNETTSVILLE       40.80N  86.60W
08/08/2011                   WHITE              IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX1101264

BENTLEY
Local storm report, Aug 8, 8:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     1 N LAKE CICOTT         40.78N  86.52W
08/08/2011  E60 MPH          CASS               IN   EMERGENCY MNGR

            PEA SIZED HAIL ALSO REPORTED. VISIBILITY NEAR ZERO.

&&

EVENT NUMBER IWX1101265

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:31 PM EDTSpecial Weather StatementIWXWhite44 min
Aug 9, 4:28 AM EDTSmall Craft AdvisoryIWX46 hr
Aug 9, 4:44 AM EDTRip Current StatementIWX45 hr
Aug 9, 2:47 PM EDTSpecial Weather StatementIWXLaGrange43 min
Aug 9, 3:03 PM EDTSpecial Weather StatementIWXElkhart42 min
Aug 9, 3:17 PM EDTSpecial Weather StatementIWXSteuben43 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange54 min
Aug 9, 3:40 PM EDTSpecial Weather StatementIWXSaint Joseph35 min
Aug 9, 4:05 PM EDTSpecial Weather StatementIWXElkhart40 min
Aug 9, 4:29 PM EDTSpecial Weather StatementIWXElkhart, Noble46 min
Aug 9, 4:38 PM EDTSpecial Weather StatementIWXSteuben37 min
Aug 9, 4:58 PM EDTSpecial Weather StatementIWXDeKalb, Noble47 min
Aug 9, 5:08 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble52 min
Aug 9, 5:32 PM EDTSpecial Weather StatementIWXHuntington43 min
Aug 9, 5:50 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells55 min
Aug 9, 6:48 PM EDTSpecial Weather StatementIWXAdams, Wells27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.